Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Just normal aging or HIV?
Jun 15, 2008

I have been HIV positive for eight years and I have never been medicated. I remain in perfect health with out any other health concerns and no weight loss. My numbers in quarterly blood work over these eight years are typically: t-cells 800 and viral load 500... these numbers have been consistent. My appearance is healthy but I wish to look more youthful. Is it possible I have any facial wasting caused by my virtually inactive HIV? Two well respected Manhattan HIV doctors have said no. Another HIV specialist (he is a large provider of Sculptura) said YES! As well two dermatologists (both very well regarded though not HIV specialsits) said they think not; that my face is aging as it would have were I HIV negative. Your thoughts would be much appreciated.

Response from Dr. Pierone

Hello and thanks for posting.

Facial lipoatrophy really became a problem related to the widespread use of thymidine analogues (AZT, d4T) for treatment of HIV infection. So absent any evidence to the contrary, I suspect the changes in facial appearance you have noticed are related to aging.

This is not to say that Sculptra will not help to improve your appearance. Although it is not yet approved for a cosmetic indication in the United States, it certainly will be.

Good luck!



Previous
facial and buttock loss
Next
bilateral parotid gland swelling

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement